Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Completed dots treatment for TB. Have weight gain. Have wheezing while exercising. How to reduce weight?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1583 Questions
Hi sir Am suffered from TB before 10 months with 6months dots medicine completed. and. nowadays my weight is increasing.What can i do to reduce weight? am having veezing trouble after this disbease so that i can't do exercises. Before 6months my weight was 65kg and. now am nearly 75 kg and height of 5'3. how can i reduce my tummy and thigh weight? what kind of food i have to eat..? please suggest me.
Posted Sat, 7 Dec 2013 in General Health
Answered by Dr. Basheer Ahamed 1 hour later
Brief Answer: Rule out hormonal causes. Detailed Answer: Hello, Welcome to XXXXXXX Thanks for your query. It is natural to gain some weight after treatment of tuberculosis infection because of improvement of appetite. But you may gained 10 kgs in 6 months. This is quite unusual. There may be to reasons for this weight gain. First the Anti tuberculosis drugs(DOTS) might have affected the thyroid and caused hypothyroidism. I would advise you to do Thyroid function test to rule out thyroid related problems for weight gain and treat if any. Secondly tuberculosis infects can affect the adrenal glands(an endocrine gland situated about the kidney) which may be causing you weight gain due to hormonal imbalance. An ultrasound of the Abdomen/CT scan will help in ruling out that condition. If the above conditions are ruled out than if may be due to nutritional causes(excess calorie intake). Now you need to follow lifestyle modifications like diet(1800 cals/day). Regular exercise of 45 mins every day for 5 days a weeks. This will help reduce weight gradually(2 to 3 kgs/month). Hope the answer helps you. Let me know if there is any clarification. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor